Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 24, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 1, 2018, 10:22 AM CDT for Clay County, Jackson County, Ray County, Missouri. It took effect at Jul 1, 2018, 5:30 PM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 10:22 AM CDT (15:22 UTC)
- In effect from
- Jul 1, 2018, 5:30 PM CDT
- Expired
- Jul 3, 2018, 7:00 PM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
203
WGUS43 KEAX 011522
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1022 AM CDT Sun Jul 1 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-021521-
/O.CON.KEAX.FL.W.0016.000000T0000Z-000000T0000Z/
/SJSM7.2.ER.180627T1241Z.180702T0000Z.000000T0000Z.NO/
1022 AM CDT Sun Jul 1 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Missouri River at St Joseph.
* At 9:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by this
evening then begin falling.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 20.9 Sun 09 AM 21.1 this evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC047-095-177-021521-
/O.NEW.KEAX.FL.W.0024.180701T2230Z-180704T0000Z/
/SBEM7.1.ER.180701T2230Z.180702T0600Z.180703T0000Z.NO/
1022 AM CDT Sun Jul 1 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Sibley.
* from this afternoon to Tuesday evening.
* At 4:06 PM Saturday the stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 22.2 feet by early Monday morning. The
river will fall below flood stage by Monday evening.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 20.0 Sat 04 PM 22.2 early Monday morning
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$1 follow-up statement
764
WGUS83 KEAX 020214
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
914 PM CDT Sun Jul 1 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-030215-
/O.CON.KEAX.FL.W.0016.000000T0000Z-000000T0000Z/
/SJSM7.2.ER.180627T1241Z.180702T0600Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* until further notice.
* At 8:30 PM Sunday the stage was 21.0 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.2 feet by
early Monday morning then begin falling.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 21.0 Sun 08 PM 21.2 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-030215-
/O.EXT.KEAX.FL.W.0017.000000T0000Z-180706T2248Z/
/ATCK1.1.ER.180629T2041Z.180701T0945Z.180705T2248Z.NO/
914 PM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Atchison.
* until Friday afternoon.
* At 8:00 PM Sunday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by
early Monday morning. The river will fall below flood stage
Thursday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.5 Sun 08 PM 23.6 early Monday morning
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC047-095-177-020244-
/O.CAN.KEAX.FL.W.0024.000000T0000Z-180704T0000Z/
/SBEM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018
The Flood Warning is cancelled for
The Missouri River at Sibley.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 20.5 feet Monday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 20.5 Monday evening
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-030215-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-180707T0900Z/
/NAPM7.1.ER.180630T1912Z.180703T0000Z.180706T0900Z.UU/
914 PM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Napoleon.
* until late Friday night.
* At 9:00 PM Sunday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by
Monday evening. The river will fall below flood stage Friday
morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 18.2 Sun 09 PM 18.3 Monday evening
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-030215-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-180707T2100Z/
/WVYM7.1.ER.180630T2325Z.180702T1800Z.180706T2100Z.NO/
914 PM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Waverly.
* until Saturday afternoon.
* At 8:30 PM Sunday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by
early Monday afternoon. The river will fall below flood stage
Friday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 21.1 Sun 08 PM 21.3 early Monday afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-030215-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-000000T0000Z/
/MIAM7.1.ER.000000T0000Z.180703T0000Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River At Miami.
* until further notice.
* At 5:00 PM Sunday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by
Monday evening then begin falling.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 18.8 Sun 05 PM 19.6 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:40 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 6:40 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 640 AM CDT Sun Jul 1 2018 .Discussion... Issued at 304 AM CDT SUN JUL 1 2018 Message of the day: Storm chances continue across the area this morning and afternoon. They should stay non-severe with the exception of one or two potentially becoming severe across our far eastern counties this afternoon. An upper level shortwave trough and surface cold front are entering the area, bringing with them a line of storms and some much needed rain. The LLJ is helping keep this line alive, but it will weaken and start to decrease in coverage as it moves into the area. It should keep it together long enough though to bring moisture to much of the forecast area. Locally heavy rainfall is possible with PWATs around 2 inches, but no severe weather is expected. This afternoon, the cold front should be laying across central MO and as long as the instability can rebound from this morning's convection, we should see storm development in our far eastern counties. There is potential for one or two storms to become severe, but deep layer shear of 20 kts will make it hard. If one or two do become severe, isolated hail up to 1 inch and isolated winds up to 60 mph will be the main concerns. As for temperatures, highs in the 80s and low 90s are expected today thanks to the frontal passage. Tonight, the cold front will exit the area and surface high pressure will move in for a brief time. Monday's temperatures won't be quite as cool as Sunday, but still, temperatures should only max out in the upper 80s and low 90s. Tuesday, another warming trend begins as we return to southerly surface flow and the upper level ridge responsible for last week's heat moves west across the country. High temperatures will return to the mid to upper 90s with heat indices exceeding 100 degrees. The two warmest days look to be the 4th of July and Thursday, because the upper level ridge will be directly over the region. There is a slight chance for isolated storms in the Tuesday to Thursday timeframe as embedded shortwave troughs move through the region, but the best chance for storms is Friday and Saturday. This is because the ridge will be to our west, putting us in a better position to see embedded shortwave troughs rounding the top of the ridge. This also means we should see slightly cooler temperatures. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 639 AM CDT SUN JUL 1 2018 Showers and isolated storms will continue moving through the area, mainly east of I-35, for most of the morning hours. The KC terminals should be dry around 15-16Z, with precipitation continuing in central MO through at least 18Z. As for ceilings and visibility, MVFR conditions have been observed where rain is the heaviest, though it doesn't last long. Additional storm development, isolated in nature, is possible later this afternoon in central MO. Only our far eastern counties will be impacted by this, though convection could develop just outside of our area. For the most part, ceilings should stay VFR, however, MVFR ceilings will accompany the cold front as it moves through. The MVFR ceilings will initially be more widespread in northwest MO and northeast KS, but as the front approaches the KC area, clouds should start to mix out. Therefore, have a tempo for the KC terminals for MVFR ceilings. As the front moves through, it will veer winds to the northwest. Later tonight the high pressure behind the front will slide east, veering winds to the east by the end of the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...Grana
Hazardous weather outlook, Jul 1, 4:13 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 413 AM CDT Sun Jul 1 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-020915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 413 AM CDT Sun Jul 1 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered storms are expected this morning before dry conditions return this afternoon. Some storms will be capable of small hail and gusty winds east of Route 65. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot weather will return to the region on Tuesday, before continuing through the rest of the work week. Afternoon highs in the mid to upper 90s combined with heat indices in excess of 100 degrees will result in dangerous heat conditions once again. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Nodaway | 59 min |
| Jun 30, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 67 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Platte | 3 hr |
| Jun 30, 9:09 PM CDT | Flash Flood Warning | EAX | Platte | 4 hr |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Platte | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.